Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

October 3, 2021Cheatham County, Robertson County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 3, 2021, 8:29 AM CDT for Cheatham County, Robertson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2021, 8:29 AM CDT (13:29 UTC)
Expired
Oct 3, 2021, 9:00 AM CDT
In force
31 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

Counties Cheatham County, TN, Robertson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
528 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

216 
WWUS84 KOHX 031329
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
829 AM CDT Sun Oct 3 2021
 
TNZ007-025>027-031400-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-
829 AM CDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of northwestern
Davidson, northeastern Dickson, Cheatham and southwestern Robertson
Counties through 900 AM CDT...

At 829 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Springfield, Ashland City, Greenbrier, Coopertown, Joelton, Pleasant
View, Cheatham Dam, Beaman Park and Whites Creek.

This includes Interstate 24 between mile markers 19 and 41.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3627 8677 3612 8727 3636 8727 3639 8723
      3641 8720 3641 8718 3643 8717 3642 8716
      3642 8715 3643 8715 3659 8686
TIME...MOT...LOC 1329Z 236DEG 32KT 3627 8715 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 3, 6:32 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Oct 3, 6:32 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
632 AM CDT Sun Oct 3 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A shortwave trough axis is currently centered over western
Missouri into the Ozarks. Closer to home, a few showers with some
heavy downpours are moving across the eastern half. Models show
widespread showers and storms will work across the area today as
the trough axis approaches. Precipitable water values will be
around the 95th percentile leading to some heavy downpours. The
activity will be progressive enough that flooding will not be a
major concern. There should be enough cloud cover during the day
to limit the instability and any strong storm chances.

Drier air will slide into the area this evening bringing rain
chances to an end from west to east. Enough residual low level
moisture will linger for areas of fog to develop after midnight.
On Monday, a bulk of upper level energy will be diving south out
of the northern plains with a closed low developing over Arkansas
by the evening. Rain chances will be lower on Monday relative to
today, but a couple scattered showers or storms will be possible.
The closed low will be around the Mississippi Delta region on
Tuesday with a slug of moisture lifting north on the eastern side
of the low. This will ramp up rain and storm chances in our area
Tuesday afternoon through Wednesday morning.

The global models slowly lift the upper low to the northwest on
Wednesday. The Euro leaves our area in a dry slot for most of the
day on Wednesday, while the GFS continues to have ample moisture
for us to work with. Rain chances continue on Thursday as the low
slowly drags northward. It looks like rain chances end on Friday
as the general large trough axis is east of the area. High temperatures
this week will be in the 70s with lows in the upper 50s to lower
60s.

&&

.AVIATION...
12Z TAF DISCUSSION.

Radar trends indicate -SHRA and isolated -TSRA activity will
increase during the early part of the forecast period. Still are
expecting just isolated VCTS at all sites, with steady -SHRA to
SHRA until after 00Z when the frontal passage will make its way
through the mid-state. Amendments will likely be needed for any
stronger storms due to possible MVFR VIS and CIGS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Reagan
AVIATION........05
Hazardous weather outlook, Oct 3, 5:02 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Sun Oct 3 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-041015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Sun Oct 3 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

10

In the hours before

Special weather statement, Oct 3, 8:29 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
829 AM CDT Sun Oct 3 2021

TNZ007-025>027-031400-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-
829 AM CDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of northwestern
Davidson, northeastern Dickson, Cheatham and southwestern Robertson
Counties through 900 AM CDT...

At 829 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springfield, Ashland City, Greenbrier, Coopertown, Joelton, Pleasant
View, Cheatham Dam, Beaman Park and Whites Creek.

This includes Interstate 24 between mile markers 19 and 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3627 8677 3612 8727 3636 8727 3639 8723
      3641 8720 3641 8718 3643 8717 3642 8716
      3642 8715 3643 8715 3659 8686
TIME...MOT...LOC 1329Z 236DEG 32KT 3627 8715

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 8:41 AM CDTAreal Flood AdvisoryOHXCheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more2 hr
Oct 3, 1:05 PM CDTAreal Flood AdvisoryOHXPutnam3 hr
Oct 3, 1:52 PM CDTAreal Flood AdvisoryOHXDavidson113 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.